Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 4, 2017, 3:46 PM EDT for Montgomery County, Wheeler County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 3:46 PM EDT (19:46 UTC)
- Expired
- Aug 4, 2017, 4:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Montgomery County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 87 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted.
081
WWUS82 KFFC 041946
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT FRI AUG 4 2017
GAZ098-111>113-042015-
Toombs GA-Wheeler GA-Treutlen GA-Montgomery GA-
346 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...WHEELER...
SOUTHWESTERN TREUTLEN AND NORTHERN MONTGOMERY COUNTIES UNTIL 415 PM
EDT...
At 346 PM EDT...a strong thunderstorm was near Glenwood, or near
Alamo...moving northeast at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Soperton, Alamo, Mount Vernon, Vidalia, Glenwood, Ailey, Higgston,
Tarrytown, Lothair, Landsburg, Barnhill, Kibbee and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3202 8269 3214 8284 3242 8262 3224 8238
TIME...MOT...LOC 1946Z 221DEG 20KT 3214 8271
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:36 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 4, 3:36 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 336 PM EDT Fri Aug 4 2017 .SHORT TERM /Tonight through Saturday Night/... A front will move through the northern portion of GA tonight before becoming hung up across central GA through the weekend. Ahead of the front some showers and isolated thunderstorms are moving across the region. Two many areas to note: (1) The convection moving ahead of the front to our NW and (2) the convection moving in across central GA from upper level impulses. Coverage of showers/thunderstorms may increase a bit later this afternoon/evening ahead of the front. While the cloud cover has helped keep instability down a bit, the highest CAPE is across central GA. Meanwhile, there is a bit better shear to the north correlated with the front. With these disjointed features, organized widespread convection will be limited. Not to mention the frontal passage being past peak heating. Expect the precipitation activity to diminish as we go through the overnight. Winds will begin to shift behind the front, albeit rather light from the NW. Fog and stratus may be an issue by the morning as low level moisture becomes trapped under the inversion, especially across central GA. Depending on the exact placement of the front, this will be the axis by which we see shower and thunderstorm development again tomorrow afternoon. More than likely the front will be situated just north of a line from Columbus to Macon to Augusta. Therefore, anticipate a bit better precipitation coverage in region. Winds behind the front will become NW while south of the front, winds will still be around of the SW supplying more moisture. North GA will have a pretty pleasant day tomorrow with scattered mid level CU formation. Temperatures will be a couple degrees below normal...lows in the low/mid 60s across the north to low 70s in central GA. Highs in the low/mid 80s in the higher terrain to mid/upper 80s elsewhere. 26 && .LONG TERM /Sunday through Friday/... Latest guidance still indicating overall active pattern supportive of high end chance to likely pops through next week so made little change to previous other than a few periods with slightly higher adjustments given increased confidence. Otherwise did a refresh on other fcst elements per guidance blend. Previous discussion follows... Baker LONG TERM /Saturday Night through Thursday/... A generally wet and unsettled summertime weather pattern will predominate this long term period as abundant moisture will be available to fuel showers and thunderstorms....most so during the afternoon and evening hours but possibly other times as well. A stationary front across the n to central GA area and the passage of an upper level trough will have brought much diminished shower and storm chances to the area Saturday night. This will be relatively short-lived as moisture will be returning Sunday/Sunday night across the area with the NAM and GFS faster than the European. Another weak cold front drifts into n GA late Tuesday and Wednesday. A moist WSW flow aloft with potential short waves will favor n GA slightly through this period with the highest pops but not by much. Temperatures are expected to run close to normal for overnight lows and up to several degrees below normal for daytime highs. BDL && .AVIATION... 18Z Update... Mainly VFR conditions across the region this afternoon with some scattered MVFR cigs as low level moisture lingers and some showers move across the region. As a front approaches, we may see a slight uptick in convective coverage by late afternoon, especially across the metro ATL and AHN. We have ongoing showers and isolated thunderstorms moving across the southern TAF sites and expect this to increase through early evening. By the time we approach late evening, most of the precipitation activity should diminish with loss of heating and upper level support. With a front crossing the area later tonight and becoming stalled across central GA, we will have plenty of moisture trapped in the lower levels leading to reduced vsbys/cigs by early morning Saturday across MCN/CSG. Lingering low clouds can be expected across the southern TAF sites Saturday morning with some vicinity showers. Southwest winds will become near calm tonight. Behind the front expect northwest winds. //ATL Confidence...18Z Update... Medium confidence on convection coverage and timing. Medium confidence on low cigs/vsbys Saturday morning. High confidence on all other elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 89 68 88 / 30 20 30 50 Atlanta 70 87 71 87 / 40 20 30 50 Blairsville 61 82 59 83 / 40 10 20 30 Cartersville 67 86 64 88 / 40 20 30 40 Columbus 72 88 73 88 / 40 50 30 60 Gainesville 68 86 68 86 / 40 20 30 40 Macon 71 88 71 89 / 40 50 30 50 Rome 66 86 63 88 / 40 10 20 40 Peachtree City 69 87 68 87 / 40 30 30 50 Vidalia 72 86 72 89 / 40 50 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...26 LONG TERM....BDL/Baker AVIATION...26
Hazardous weather outlook, Aug 4, 3:27 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 327 PM EDT Fri Aug 4 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 327 PM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across the area this afternoon and evening. Isolated strong to severe thunderstorms are possible across north and portions of central Georgia. The main hazards will be strong gusty winds, hail, frequent lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There will be a chance for thunderstorms each day, most so during the afternoon and evening hours. A few storms could be strong to severe with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 4, 3:13 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT FRI AUG 4 2017
GAZ110>112-041945-
Wheeler GA-Telfair GA-Montgomery GA-
313 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...NORTHEASTERN TELFAIR
AND SOUTHERN MONTGOMERY COUNTIES UNTIL 345 PM EDT...
At 312 PM EDT...a strong thunderstorm was near Scotland, or near
McRae...moving northeast at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Alamo, Mount Vernon, Helena, Glenwood, Ailey, Scotland,
Alston, Towns, Spring Hill, Landsburg, Jordan and Little Ocmulgee
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3201 8298 3229 8268 3230 8266 3230 8265
3212 8246 3210 8246 3188 8284
TIME...MOT...LOC 1912Z 229DEG 28KT 3200 8285
WIND...50MPHSpecial weather statement, Aug 4, 3:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT FRI AUG 4 2017
GAZ098-111>113-042015-
Toombs GA-Wheeler GA-Treutlen GA-Montgomery GA-
346 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...WHEELER...
SOUTHWESTERN TREUTLEN AND NORTHERN MONTGOMERY COUNTIES UNTIL 415 PM
EDT...
At 346 PM EDT...a strong thunderstorm was near Glenwood, or near
Alamo...moving northeast at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Soperton, Alamo, Mount Vernon, Vidalia, Glenwood, Ailey, Higgston,
Tarrytown, Lothair, Landsburg, Barnhill, Kibbee and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3202 8269 3214 8284 3242 8262 3224 8238
TIME...MOT...LOC 1946Z 221DEG 20KT 3214 8271
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:13 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 32 min |
| Aug 4, 4:19 PM EDT | Special Weather Statement | FFC | Emanuel | 26 min |
| Aug 4, 7:01 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Jones | 29 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.